Submit Manuscript  

Article Details


Chemotherapy-Induced Modifications to Gastrointestinal Microflora: Evidence and Implications of Change

[ Vol. 10 , Issue. 1 ]

Author(s):

Andrea M. Stringer, Rachel J. Gibson, Joanne M. Bowen and Dorothy M.K. Keefe   Pages 79 - 83 ( 5 )

Abstract:


Mucositis is a common side effect of chemotherapy which remains poorly understood. Despite advances in the understanding of oral and small intestinal mucositis over recent years, large intestinal mucositis, including diarrhoea, has not been well defined and the underlying mechanisms of the condition are yet to be established. The majority of the literature available concerning large intestinal mucositis is based on clinical observations, with very little basic research existing. However, from the little research conducted, it is likely that the intestinal microflora play a role in the development of chemotherapy-induced mucositis. This review will explore the potentially important relationship between intestinal microflora and the subsequent development of chemotherapy-induced mucositis.

, Chemotherapy-Induced, Modifications, to, Gastrointestinal, Microflora:, Evidence, and, Implications, of, Change

Affiliation:

Mucositis Research Group, Dame Roma Mitchell Cancer Research Laboratories, Level 4, Hanson Institute, Frome Road, Adelaide SA 5000, Australia.



Read Full-Text article